Alert archive / South Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Aug 19, 2005, 5:08 AM CDT for 4 counties in South Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2005, 5:08 AM CDT (10:08 UTC)
- Expired
- Aug 19, 2005, 9:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Brown County, SD, Day County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 65 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KABR 191010
FFWABR
SDC013-037-091-109-191415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
508 AM CDT FRI AUG 19 2005
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BROWN COUNTY IN NORTHEAST SOUTH DAKOTA.
DAY COUNTY IN NORTHEAST SOUTH DAKOTA.
MARSHALL COUNTY IN NORTHEAST SOUTH DAKOTA.
ROBERTS COUNTY IN NORTHEAST SOUTH DAKOTA.
* UNTIL 915 AM CDT.
* AT 503 AM CDT(403 AM MDT)...TRAINED WEATHER SPOTTERS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1 TO 2 INCHES OF RAIN IS POSSIBLE WITH
THESE STORMS.
* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING
INCLUDE...ABERDEEN...BRITTON...GROTON...SISSETON...WEBSTER...
AMHERST...ANDOVER...BARNARD...BATH...BRISTOL...BUTLER AND CLAIRE
CITY.
SOME STREETS IN THE ABERDEEN AREA HAVE FLOODED AS THE STORMS MOVED
THROUGH THE AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 4590 9690 4535 9683 4532 9728 4518 9727
4518 9792 4526 9793 4530 9860 4588 9863
$$
ALBRECHTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:45 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 19, 3:45 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 345 AM CDT FRI AUG 19 2005 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FOCUS IN THE SHORT TERM IS ON PRECIPITATION TODAY AND TONIGHT. LARGE UPPER TROUGH CURRENTLY SLIDING ACROSS SOUTHERN CANADA...WITH AN ASSOCIATED COLD FRONT TO DROP SOUTH THROUGH THE CWA TODAY. MODEL IN GOOD AGREEMENT WITH EACH OTHER...SHOWING THIS DEEP UPPER TROUGH SHOVING EAST INTO THE GREAT LAKES REGION BY MIDDAY SATURDAY. MODELS TRENDING TOWARD A WEAKER SOLUTION WITH THIS SYSTEM TODAY...SO HAVE DECREASED POPS SOMEWHAT ACROSS THE CWA. STILL LOOKS LIKE A DECENT SYSTEM...WITH ASSOCIATED SHOWERS AND THUNDERSTORMS CURRENTLY SHOWING UP ON RADAR ACROSS MUCH OF THE CENTRAL DAKOTAS. EXPECT AREA OF PRECIPITATION TO CONTINUE TO PROGRESS EASTWARD THIS MORNING AS THE FRONT SLIDES TO THE SOUTH AND EAST. GFS SHOWING THE SYSTEM EXITING SLIGHTLY FASTER THAN IN PREVIOUS RUNS...ALONG WITH THE BETTER LIFT KEEPING JUST TO THE NORTH ACROSS SOUTHEASTERN NORTH DAKOTA. THEREFORE HAVE DECREASED SOME OF THE POPS ACROSS THE WESTERN CWA THIS MORNING AND NEAR KATY WITH THE MAJORITY OF THE -TRW KEEPING TO THE NORTH OF THAT AREA. ANTICIPATE MOST OF THE PRECIP HAVING MOVED OFF TO THE EAST BY MID AFTERNOON...WITH A SECONDARY SHORTWAVE PUSHING THROUGH THE AREA THIS EVENING. THEREFORE LEFT THE SLIGHT CHANCE POPS FOR LATER TODAY AND TONIGHT WITH AN AREA OF WEAK UVM SHOWING UP WITH THIS WAVE. NAM AND GFS MODELS DIFFER SOMEWHAT IN THE TEMPERATURES FIELDS OVER THE NEXT FEW DAYS. NAM LOOKING SIMILAR TO PREVIOUS RUNS OF BOTH THE GFS AND NAM...WITH H85 TEMPS DROPPING INTO THE SINGLE DIGITS BY SATURDAY INTO SATURDAY NIGHT. LATEST GFS NOW SHOWING A WARMER SOLUTION WITH H85 TEMPS ONLY DROPPING INTO THE MID TEENS. KEPT TEMPERATURES GRIDS BASICALLY WHERE THEY WERE AT WITH THE COOLER NAM SOLUTION...BUT WILL MONITOR FOR POSSIBILITY OF THE WARMER GFS SOLUTION. OTHERWISE A LARGE UPPER RIDGE BUILDS INTO THE REGION THROUGH THE WEEKEND...WITH DRY CONDITIONS EXPECTED AND A WARMING TREND SUNDAY INTO THE BEGINNING OF NEXT WEEK. .LONG TERM...MONDAY THROUGH THURSDAY EXTENDED RANGE OPENS WITH HIGH PRESSURE OVER THE REGION AT THE SURFACE AND ALOFT. THE SURFACE HIGH MOVES TO THE EAST AS AN H5 UPPER TROUGH MOVES OVER THE ROCKIES AND PUSHES A SURFACE REFLECTION OUT ONTO THE PLAINS TUESDAY THROUGH THURSDAY. THERE REMAINS SOME MODEL DIFFERENCES BUT SEE NO REASON TO CHANGE GOING FORECAST AT THIS TIME. WITH LATER RUNS AND BETTER AGREEMENT EXPECT THE TIME OF THE STORMS CAN BE RESOLVED BETTER THAN NOW. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && ALBRECHT/KEEFE
Hazardous weather outlook, Aug 18, 5:09 AM CDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 509 AM CDT THU AUG 18 2005 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 509 AM CDT THU AUG 18 2005 /409 AM MDT THU AUG 18 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA...CENTRAL SOUTH DAKOTA...NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. AT THIS TIME THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ALBRECHT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:17 PM CDT | Severe Thunderstorm Warning | ABR | Potter | 28 min |
| Aug 18, 7:23 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 14 min |
| Aug 19, 1:00 AM CDT | Severe Thunderstorm Warning | ABR | Brown | 18 min |
| Aug 19, 5:19 AM CDT | Tornado Warning | ABR | Day | 26 min |
| Aug 19, 5:37 AM CDT | Tornado Warning | ABR | Marshall | 23 min |
| Aug 19, 5:54 AM CDT | Severe Thunderstorm Warning | ABR | Roberts | 33 min |
Nearby
Flash Flood Warnings in South Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.